Alert archive / Delaware / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 81, NWS Philadelphia/Mount Holly

July 28, 2013New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 28, 2013, 1:59 PM EDT for New Castle County, Delaware. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2013, 1:59 PM EDT (17:59 UTC)
Expired
Jul 28, 2013, 2:45 PM EDT
In force
46 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County New Castle County, DE

The radar

The Philadelphia radar (KDIX), 101 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 2:15 PM EDTTSTM WND DMGWilmington, DETREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS51 KPHI 281759
SVRPHI
DEC003-281845-
/O.NEW.KPHI.SV.W.0081.130728T1759Z-130728T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 PM EDT SUN JUL 28 2013

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...

* UNTIL 245 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR STANTON...MOVING NORTHEAST
  AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWPORT AND WILMINGTON MANOR AROUND 205 PM EDT...
  ELSMERE AROUND 210 PM EDT...
  WILMINGTON AROUND 220 PM EDT...
  TALLEYVILLE AROUND 225 PM EDT...
  ARDEN AROUND 235 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3983 7554 3981 7542 3966 7557 3967 7565
      3973 7567
TIME...MOT...LOC 1759Z 236DEG 14KT 3971 7563

$$

FORECASTER:  DRAG
2 follow-up statements
751 
WWUS51 KPHI 281814
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
214 PM EDT SUN JUL 28 2013

DEC003-281845-
/O.CON.KPHI.SV.W.0081.000000T0000Z-130728T1845Z/
NEW CASTLE DE-
214 PM EDT SUN JUL 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN NEW CASTLE COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILMINGTON...MOVING 
NORTHEAST AT 20 MPH.  THE STORM APPEARS TO BE WEAKENING BUT IS STILL 
CAPABLE OF A DAMAGING WIND GUST.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
EDGEMOOR AND BELLEFONTE AROUND 220 PM EDT...
ARDENCROFT AND ARDENTOWN AROUND 225 PM EDT...
CLAYMONT AROUND 230 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

&&

LAT...LON 3973 7550 3970 7553 3971 7556 3973 7559
      3976 7558 3982 7552 3981 7542
TIME...MOT...LOC 1813Z 240DEG 18KT 3974 7553

$$

FORECASTER:  DRAG
078 
WWUS51 KPHI 281831
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EDT SUN JUL 28 2013

DEC003-281840-
/O.CAN.KPHI.SV.W.0081.000000T0000Z-130728T1845Z/
NEW CASTLE DE-
231 PM EDT SUN JUL 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW CASTLE COUNTY
IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

THE CENTER OF THE STORM WAS CURRENTLY JUST EAST OF BELLEFONTE. 

LAT...LON 3973 7550 3970 7553 3971 7556 3973 7559
      3976 7558 3982 7552 3981 7542
TIME...MOT...LOC 1830Z 240DEG 18KT 3978 7543

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:24 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 28, 10:24 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 AM EDT SUN JUL 28 2013

.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED FROM THE EASTERN GREAT LAKES TO THE
LOWER MISSISSIPPI RIVER VALLEY THIS MORNING. THE FRONT WILL PROGRESS
TO THE EAST AND IT IS FORECAST TO PASS THROUGH OUR REGION TONIGHT.
AN AREA OF HIGH PRESSURE IS EXPECTED TO FOLLOW FOR MONDAY AND
TUESDAY. A WARM FRONT IS ANTICIPATED TO LIFT TOWARD OUR REGION
FROM THE SOUTH DURING THE MID WEEK PERIOD. WEAK LOW PRESSURE FROM
THE WEST IS FORECAST TO RIDE ALONG THE BOUNDARY AND IT SHOULD PASS
OFF THE COASTS OF DELAWARE AND NEW JERSEY ON THURSDAY NIGHT. AN
AREA OF HIGH PRESSURE IS EXPECTED IN ITS WAKE FOR FRIDAY INTO
SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF SHOWERS AND ISOLATED THUNDER HAS MOVED INTO NRN NJ AND
APPEARS TO BE TIED TO A VERY WEAK VORT MAX MOVING IN THE MOIST
SWRLY FLOW ALOFT. WHILE THERE DO NOT APPEAR TO BE ANY MORE VORT
MAXS IMMEDIATELY UPSTREAM...THE SLOW MOVING FRONT AND THE MOIST
FLOW WILL KEEP THE CHC FOR SHOWERS RATHER ELEVATED THIS AFTERNOON
AND INTO THE EARLY EVENING. POPS ACROSS THE WRN/CENTRL AREAS HAVE
BEEN BUMPED UP A BIT FROM EARLIER AND LEFT ABOUT THE SAME TO THE
EAST/SOUTH. SMALL CHC FOR THUNDER...LATER THIS AFTERNOON WITH
INCREASING CAPES DEVELOPING. INCREASING WIND FIELDS MAY YIELD A
FEW WIND GUSTS...AND SOME DOWNPOURS ARE ALSO EXPECTED. TEMPS WILL
TOP OUT IN THE MID/UPPER 70S ACROSS THE NORTH AND LOW 80S
ELSEWHERE. BREAKS IN THE CLOUDS MAY ALLOW FOR SOME HIGHER TEMPS
ESPECIALLY ACROSS THE DELMARVA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
SHRA/TSRA ACTVTY WILL LIKELY CONTINUE THROUGH MUCH OF THE EVENING
AS THE COLD FRONT BEGINS TO MOVE THROUGH ERN PA. MODEST CAPE
LEVELS UP TO AROUND 500 J/KG FROM AFTN INTO EARLY EVE WILL GIVE
SUPPORT FOR CONVECTION. PRECIP WILL DIMINISH FROM W TO E OVERNIGHT
WITH THE COLD FRONT REACHING THE ATLANTIC COAST BY DAYBREAK
MONDAY. OVERNIGHT MINS WILL BE SMWHT COOLER THAN THIS
MORNING...ESPECIALLY N/W OF PHL... WITH COOLER AIR FILTERING IN
BEHIND THE FRONT ON LIGHT W/NW WINDS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A MID LEVEL LOW IS FORECAST TO BE LOCATED NEAR GEORGIAN BAY ON
MONDAY MORNING. THE LOW IS EXPECTED TO DRIFT EAST NORTHEASTWARD
ACROSS SOUTHERN QUEBEC FROM MONDAY NIGHT THROUGH TUESDAY NIGHT
BEFORE REACHING LABRADOR ON WEDNESDAY. AS THE LOW BEGINS TO LIFT
AWAY FROM OUR REGION, THE MID LEVEL FLOW IS ANTICIPATED TO BECOME
NEARLY ZONAL ACROSS THE COUNTRY ON TUESDAY THEN THERE WILL BE A
TREND TOWARD RIDGING OVER THE WEST AND TROUGHING OVER THE EAST.

SURFACE HIGH PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM
THE WEST FOR MONDAY AND TUESDAY. IT LOOKS TO BE ANOTHER RELATIVELY
DRY AIR MASS WITH DEW POINT TEMPERATURES EXPECTED TO DROP INTO THE
50S IN MUCH OF OUR FORECAST AREA. A WEAK TROUGH IN THE CYCLONIC
FLOW MAY BRING A REINFORCING SHOT OF DRY AIR LATE ON MONDAY NIGHT.

A WARM FRONT IS EXPECTED TO LIFT SLOWLY NORTHWARD DURING THE MID
WEEK PERIOD. HOWEVER, IT WILL HAVE LITTLE PUSH BEHIND IT BEING
THAT THE BOUNDARY WILL BE SOMEWHAT PARALLEL TO THE MID LEVEL FLOW.
WEAK LOW PRESSURE FROM THE WEST IS FORECAST TO RIDE ALONG THE
FRONT. THE 0000 UTC GFS AND THE 0000 UTC ECMWF BOTH INDICATE THE
LOW PASSING OFF THE DELAWARE AND NEW JERSEY COASTS ON THURSDAY
NIGHT. WE ARE ANTICIPATING ANOTHER ROUND OF SHOWERS AND SCATTERED
THUNDERSTORMS ASSOCIATED WITH THE WARM FRONT AND THE AREA OF LOW
PRESSURE. THEY WILL LIKELY BE CENTERED AROUND THURSDAY AND
THURSDAY EVENING.

A BRIEF PERIOD OF A NORTHWEST TO WEST FLOW ON THE BACK SIDE OF
THE DEPARTING LOW SHOULD DRAW DRY AIR INTO OUR REGION FOR FRIDAY.
THE SURFACE FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST AND
SOUTH FOR SATURDAY AS WEAK HIGH PRESSURE PASSES OFF THE COAST AND
AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. AS A RESULT,
THERE SHOULD BE AN INCREASE IN MOISTURE ALONG WITH AT LEAST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE
AFTERNOON.

THE MID LEVEL FLOW IS FORECAST TO KEEP THE VERY WARM AIR
SUPPRESSED WELL TO OUR SOUTH. AS A RESULT, MAXIMUM TEMPERATURES
FROM MONDAY THROUGH SATURDAY SHOULD BE MAINLY IN THE 80S.
OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE 50S IN THE NORTH
AND IN THE 60S IN THE SOUTH ON MONDAY NIGHT AND TUESDAY NIGHT.
MINIMUM TEMPERATURES SHOULD RANGE FROM THE LOWER 60S IN THE NORTH
TO THE LOWER 70S IN THE SOUTH DURING THE REMAINDER OF THE PERIOD.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS CONTINUE AT MOST OF OUR TAF SITES THIS MORNING WITH
MAINLY LOWER CONDITIONS AT  KABE EXPECTED TO IMPROVE IN AN HOUR OR
TWO. MOSTLY MID CLOUDS OVER THE AREA. WINDS ARE FROM THE S TO SE
AT 5 TO 10 KNOTS. THE FIRST BATCH OF SHOWERS/ISO THUNDER FROM
EARLIER IS NOR MOVING OUT OF NRN NJ AND INTO NY. OTHER SHOWERS
WILL DEVELOP THIS AFTERNOON AS A SLOW MOVING FRONT WILL CONTINUE
MOVG EWD THROUGH PA THE FRONT WILL REACH THE LOWER DEL VLY
SOMETIME AROUND MIDNIGHT AND THEN OFF THE NJ COAST BY MONDAY
MORNING.

WINDS BEHIND THE COLD FRONT WILL SHIFT TO THE W/NW OVERNIGHT
TONIGHT WITH CLEARING SKIES.

OUTLOOK...
MONDAY THROUGH TUESDAY...MAINLY VFR.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR. THERE IS THE
POSSIBILITY OF LATE NIGHT AND EARLY MORNING VISIBILITY
RESTRICTIONS. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY AFTERNOON.

WEDNESDAY NIGHT AND THURSDAY...THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS WITH CONDITIONS VARYING BETWEEN VFR AND MVFR.

&&

.MARINE...
WINDS AND SEAS HAVE BEEN LIGHT OVER THE FORECAST WATERS THIS
MORNING. WINDS WILL PICK UP OUT OF THE SOUTH THIS AFTERNOON AS A
COLD FRONT APPROACHES FROM THE WEST...BUT SHOULD REMAIN WELL BELOW
SCA LEVELS. WAVES THAT ARE NOW 2 TO 3 FEET ON THE OCEAN WILL ALSO
INCREASE UP TO AROUND 4 FEET OFFSHORE. SHOWERS AND A FEW T-STORMS
WILL DEVELOP LATE THIS AFTN AND EVE RESULTING IN LOCALLY POOR
VSBYS AND SMWHT HIGHER WINDS AND SEAS LOCALLY.

OUTLOOK...
HIGH PRESSURE IS EXPECTED FOR MONDAY AND TUESDAY. A WARM FRONT
MAY APPROACH FROM THE SOUTH ON WEDNESDAY. WEAK LOW PRESSURE FROM
THE WEST IS FORECAST TO RIDE ALONG THE BOUNDARY AND IT SHOULD NEAR
OUR REGION ON THURSDAY. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED
TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA FROM MONDAY
THROUGH THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...O'HARA
SHORT TERM...AMC
LONG TERM...IOVINO
AVIATION...AMC/IOVINO/O'HARA
MARINE...AMC/IOVINO/O'HARA
Hazardous weather outlook, Jul 28, 4:04 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 AM EDT SUN JUL 28 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-290815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 AM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE
FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-290815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 AM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 1:42 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 28 2013

DEZ001-281830-
NEW CASTLE DE-
142 PM EDT SUN JUL 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE COUNTY...

AT 140 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKSIDE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR STANTON AROUND 155 PM...NEWPORT AROUND 200
PM...ELSMERE AROUND 205 PM...WILMINGTON AROUND 220 PM AND EDGEMOOR
AROUND 225 PM.

THERE HAS BEEN A REPORT OF 1.6 INCHES OF RAIN ENDING AT 140
PM...JUST SOUTHWEST OF NEWARK DELAWARE.

LAT...LON 3968 7574 3981 7555 3976 7548 3965 7556
      3962 7574

FORECASTER:DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:14 PM EDTAreal Flood AdvisoryPHIKent, Sussex2 hr
Jul 28, 1:23 PM EDTAreal Flood AdvisoryPHINew Castle112 min
Jul 28, 1:42 PM EDTSpecial Weather StatementPHINew Castle48 min
Jul 28, 3:04 PM EDTSpecial Weather StatementPHISussex41 min
Jul 28, 3:22 PM EDTAreal Flood AdvisoryPHINew Castle113 min
Jul 28, 3:46 PM EDTFlash Flood WarningPHINew Castle7 hr
Jul 28, 3:55 PM EDTAreal Flood AdvisoryPHISussex110 min
Jul 28, 5:07 PM EDTAreal Flood AdvisoryPHIKent, New Castle113 min
Jul 28, 5:50 PM EDTSpecial Weather StatementPHISussex40 min
Jul 28, 7:54 PM EDTSpecial Weather StatementPHINew Castle36 min

Nearby

Severe Thunderstorm Warnings in Delaware, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.